Discussions that mention norvasc

High & Low Blood Pressure board


I am taking 50 mg. of atenolol and 80 mg. of Micardis Plus. Now my doctor has added 1/2 pill (5 mg) of norvasc, because he feels my BP should be lower than it is. I also take 20 mg of Lipitor. I am really sick of all these meds right now, but I have no choice. I've been recording my BP for a month - it's all over the place 154/84 in the morning, then better as the day goes on. I know many people take 2 meds for BP, but 3 ????
Hello,

I know that you are going through, I'm suffering from high blood pressure since I was 13 and I sufferred a lot of the medication's side effects. I thought that doctors are really doctors and they care about us not about the drug companies and thier bank account.

Anyone with a high blood pressure should get some knowledge and talk to other people about this condition. For example, I was on a beta-blocker called Zebeta 5 mg for 3.5 years and it was causing depression. When I go to my doctor and tell him about the depression and all the other bad side effects he says No Mick it's not the drug. Believe me I have seen more than 50 doctors and only 1 of them believed that it was the drug.

My point is that when a doctor puts you on 3 different medications for you blood pressure then he's a good doctor. He should find the right drug class for you like ACEs, ARBs or CCBs (only one of them) and if the one drug didn't work well then he should add a 25 mg of HCT. And he should tell you to lose weight and exercise most days of the week if your health permit that. He shouldn't put you on 3 meds, what would happen if they didn't work? then he will add another drug? :( I know what side effects you are having my dear. Please find another doctor and good luck
About Norvasc, I have tried it for a week or so and I had no side effects but also no effects on my blood pressure. Now I'm using another drug in the same class called Cardiazim and it's working good for me with no side effects.
Michael
Your doctor is grabbing at straws.
I agree that very few people without deadly high hypertension levels need to be on 3 meds.
I think Pfizer must keep doctors on a short leash; they seem to prescribe Norvasc a bit too readily for it to be coincidence, and God knows, it's not that great a drug...only expensive.

If those first two meds aren't working, then maybe they should be REPLACED instead of added to.

If your only reading over 140 is in the morning, I doubt that you need another med very much. Probably all you'll get from the Norvasc is swollen feet.

Are you very salt sensitive?
No, I'm not salt sensitive. In fact, I need to keep away from the salt - I'm too liberal with it. When I was first diagnosed with high BP, I was given 50 mg. of atenolol and Lozide (diuretic). I was doing fairly well with these 2 meds. Last April, my pulse was high (122) and I felt really bad, so I went to the ER on the advise of my doctor. Blood tests didn't show a heart attack, but the other blood work showed that my potassium was a bit low. The doctor in the ER never mentioned anything about this to me, but my own doctor took me off the Lozide and replaced it with Micardis Plus (80mg). Maybe he is grabbing at straws by adding Norvasc - first he told me he was going to take away one pill, then he goes and adds another? I like my doctor, he's not an alarmist, but lately he's been much too "rushy" with me. We don't pay for our doctors' visits where I live, so they are way too overloaded with patients. He gave me alot of samples of the Norvasc, but this afternoon, I don't feel that great - maybe it's the pill, maybe it's not. I do know that when I go back on Sept. 25th, I'm telling him to take one pill away, and if I don't feel good from the Norvasc, I'll call on Monday and tell him. There must be an easier way to lower BP - I wish I knew what it was.
arlmon,

Maybe the answer for you is back on the indapamide (Lozide) with the supplementation of something like a daily 20 MEq of potassium chloride...provides 800 mg. potassium.
Of you experience tachycardia often, then a beta-blocker might be just what you need.

Has the Norvasc caused any ankle swelling yet...sock lines that take FOREVER to disapppear?
Lenin - I've only started taking 1/2 of a 5 mg pill yesterday. How long would it take for the swelling to appear, if any? I also take 50 mg. of Atenolol and Micardis Plus (80 mg) as I mentioned. It's the systollic numbers that should be lower, the diastollic numbers are fine. I'll give the Norvasc a chance - monitor my BP and see if there's any improvement. If there is any swelling, I'm at the doctor and off the medication. Believe me, I hate taking all these meds, and Lipitor as well to add to the "buffet".
Talking about doctors who receive perks from the drug companies. My friend works for 2 doctors, and they never, ever get anything from these people. She said that 20 years ago, they used to give "things" away, but not now. Maybe it's different here in Canada. Doctors here tend to give samples when they have them, which is good.
I will check my ankles everyday. I'm hoping that the diuretic in the Micardis will help. If I have any problem with Norvasc, the doctor will know about it. Also, I know people who are taking 3 meds for high BP - like me, each one is in a different class of drugs. I'm monitoring it to see if there is a difference in the systollic numbers. Taking 3 meds for BP is really the last thing I want to do, but if it will help, I'll do it.
Hi - I, too, recently started taking Norvasc. The 5mg. pill caused me to feel anxious and also caused some ankle swelling. I asked my doctor if I could take only half, and he reluctantly agreed. My systolic B/P had started to rise, even in the morning. Since I have been taking half the 5mg pill, my blood pressure has gone back down (no higher than 135/70) most of the time. I tried eliminating the Norvasc, and my B/P went back up. I take enalapril and Hct in addition to the Norvasc, and my legs do not swell. I think that if you are taking the lower dose, you will not have a problem with swelling. My dad had atherosclerosis (sp) years ago, so my problem could be genetic - plus I was a heavy smoker until 20 years ago. My dad didn't have the advantage of these drugs.